Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 219, NWS Shreveport, LA

May 5, 2000Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2000, 4:18 PM CDT for Bossier Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2000, 4:18 PM CDT (21:18 UTC)
Expired
May 5, 2000, 4:45 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 052119
SVRSHV
LAC015-052145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOSSIER PARISH IN LOUISIANA

* UNTIL 445 PM CDT

* AT 418 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL BOSSIER   
PARISH...OR ABOUT 12 MILES SOUTHWEST OF SPRINGHILL OR 5 MILES 
SOUTHEAST OF PLAIN DEALING...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO ONE INCH AND STRONG 
DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER 
SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NORTHERN BOSSIER PARISH IN LOUISIANA
UNTIL 445 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:00 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 5, 3:00 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI MAY 5 2000

UPPER LOW WAS BEGINNING TO SHOW SIGNS OF MOVING NORTH ON SATELLITE
LOOPS. THIS WOULD BE IN LINE WITH MODEL TRENDS WHICH MOVE THE LOW TO
THE ARKANSAS MISSOURI BORDER TONIGHT...THEN KICK IT OUT OF THE
REGION ON SATURDAY. WILL CONTINUE WITH LIKELY POPS IN TONIGHTS
FORECAST IN VIEW OF VORT LOBE ROTATING AROUND CENTER. PRECIP ON
SATURDAY WILL BE MAINLY IN FORECAST FOR RESIDUAL MOISTURE...
INSTABILITY AND AFTERNOON HEATING...THUS 20 TO 30 PERCENT POPS.
CONTINUING WITH DRY FORECAST SUNDAY FROM PREVIOUS EXTENDED FORECAST.
WITH BREAKS IN CLOUD COVER OVER MUCH OF THE AREA...TEMPS WILL REACH
WELL INTO THE 80S OVER SOUTHERN TWO THIRDS OF AREA SATURDAY AND OVER
ALL OF THE AREA SUNDAY. ALSO WITH THE PARTLY SUNNY SKIES...WESTERN
ZONES MAY BE A BIT BREEZY IN RESPONSE TO SURFACE TROF ACROSS TEXAS
PANHANDLE.

PRELIMS...
SHV 66/84/J66/85 7321
MLU 65/84/67/85 5321
TXK 65/80/64/83 7321
TYR 66/83/65/86 6321
LFK 67/85/67/87 6211

.SHV...NONE.

14

In the hours before

Special weather statement, May 5, 10:30 AM CDT, 5 hours 48 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI MAY 5 2000

THE PESKY UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS AFFECTED THE
REGION WITH NUMEROUS THUNDERSTORMS SINCE THE BEGINNING OF MAY WILL
CONTINUE TO PRODUCE A WARM...MOIST...AND RATHER UNSTABLE ATMOSPHERE
THROUGH TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND INTO
TONIGHT. HAIL...HIGH WINDS...AND VERY HEAVY RAINFALL ARE THE MAIN
THREATS.

THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY
MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND SKYWARN NETWORKS
MAY BE REQUIRED THIS AFTERNOON AND DURING THE NIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.